Alert archive / Oregon / High Wind Watches in 2007
High Wind Watch 4, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind watch at Dec 1, 2007, 12:37 PM PST for 7 counties in Oregon. It took effect at Dec 2, 2007, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 1, 2007, 12:37 PM PST (20:37 UTC)
- In effect from
- Dec 2, 2007, 12:00 PM PST
- Expired
- Dec 2, 2007, 5:32 AM PST
- In force
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Grant County, OR, Morrow County, OR, Umatilla County, OR, Union County, OR, Wallowa County, OR, Wheeler County, OR
The radar
The Pendleton radar (KPDT), 54 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.6 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind watch went out at Dec 1, 10:15 AM PST, 2 hours 22 minutes earlier.
Area forecast discussion, Dec 1, 10:15 AM PST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1015 AM PST SAT DEC 1 2007
.UPDATE...LIGHT SNOW FALLING OVER FOOTHILLS AND A FEW FLLURRIES OVER
THE BASIN. AN UPPER LEVEL WAVE WITH LIFT AND LOW LEVEL UPSLOPE OVER
THE FOOTHILLS WILL KEEP OCCASIONAL SNOW/FLURRIES OVER THESE AREAS.
REST OF FORECAST FOR TODAY LOOKS GOOD. COONFIELD
&&
PREVIOUS FORECAST...SHORT TERM...TODAY THROUGH SUNDAY NIGHT...SOME
LIGHT SNOW SHOWERS ARE MOVING ACROSS NORTHEAST OREGON THIS MORNING.
THIS IS A RESULT OF SOME WRAP AROUND MOISTURE IN A WEAK CIRCULATION
OVER NE OREGON. ACCUMULATIONS FROM THIS SNOW WILL BE LIGHT AND
GENERALLY ONLY A TRACE TO A HALF INCH. NEXT BIG STORM TO IMPACT THE
PAC NW WILL MOVE INTO THE REGION TONIGHT BRINGING A MIXED VARIETY OF
WINTER PRECIPITATION TO THE CWA. PRECIP IN MOST AREAS WILL BEGIN AS
SNOW... BEGINNING THIS EVENING. THE SNOW WILL CHANGE OVER TO
FREEZING RAIN OR RAIN SOUTH AND EAST OF THE LOWER COLUMBIA BASIN
QUICKLY AS WARMER AIR ALOFT IS PULLED NORTHWARD OVER THE COLD AIR AT
THE SURFACE. FROM THE LOWER COLUMBIA BASIN NORTHWARD AND WESTWARD
THE COLD AIR WILL REMAIN TRAPPED LONGER DUE TO AN EASTERLY PRESSURE
GRADIENT IN THE LOW LEVELS...ESPECIALLY ALONG THE CASCADE EAST
SLOPES... YAKIMA AND KITTITAS VALLEYS AND IN THE COLUMBIA RIVER
GORGE. WILL UPGRADE THE WINTER STORM WATCH TO A WINTER STORM WARNING
FOR ICE AND SNOW ON THE CASCADE EAST SLOPES AND IN THE
YAKIMA/KITTITAS VALLEY AS WELL AS THE COLUMBIA GORGE. IN THE LOWER
COLUMBIA BASIN THERE WILL NOT BE AS MUCH SNOW OR ICE ACCUMULATION TO
WARRANT A WARNING SO WILL ISSUE A WINTER WEATHER ADVISORY THERE FOR
LIGHTER ACCUMULATIONS OF SNOW AND ICE. DAY SHIFT MAY NEED TO EXPAND
THE AREAL COVERAGE OF THESE WARNINGS OR ADVISORIES IF CONDITIONS
CHANGE SUCH THAT THE COLD REMAINS TRAPPED LONGER IN OTHER AREAS AS
WELL.
NEXT CONCERN WILL BE INCREASING WINDS...MAINLY FROM THE BLUE
MOUNTAIN FOOTHILLS SOUTHWARD. SURFACE PRESSURE GRADIENTS WILL
INCREASE TODAY AND THEN MORE SO TONIGHT...ESPECIALLY IN THE GRANDE
RONDE VALLEY. STRONGEST WINDS ARE NOT EXPECTED UNTIL SUNDAY HOWEVER.
A HIGH WIND WATCH IS IN EFFECT FOR THE GRANDE RONDE VALLEY AND FOR
NOW WILL LEAVE IT AS A WATCH. ONCE NEW DATA ARRIVES WILL LIKELY
EITHER UPGRADE IT TO A WARNING OR LOWER IT TO A WIND ADVISORY. MAY
ALSO HAVE TO INCLUDE OTHER AREAS SUCH AS THE BLUE MOUNTAIN FOOTHILLS
OR WALLOWA COUNTY IN EITHER A HIGH WIND OR WIND ADVISORY HIGHLIGHT
FOR SUNDAY AND MONDAY.
TEMPERATURES WILL REMAIN QUITE COLD TODAY...BUT THEN THEY WILL WARM
SIGNIFICANTLY...MAINLY FROM THE LOWER COLUMBIA BASIN SOUTHWARD ONCE
THE WINDS ALOFT MIX OUT THE COLD AIR TRAPPED AT THE SURFACE. COLDER
TEMPERATURES WILL REMAIN CONSIDERABLY LONGER IN THE YAKIMA AND
KITTITAS VALLEYS AS WELL AS THE CASCADE EAST SLOPES AND COLUMBIA
GORGE DUE TO A LOW LEVEL EASTERLY FLOW. MILD AND UNSETTLED
CONDITIONS WILL THEN PERSIST INTO EARLY NEXT WEEK.
.LONG TERM...MONDAY THROUGH FRIDAY. AN INTENSE STORM SYSTEM WILL
CONTINUE TO POUND THE PACNW WITH SHOWERS AND WINDS MONDAY. THE WINDY
SOUTH TO SOUTHWESTERLY WINDS COULD BECOME STRONG ACROSS PORTIONS OF
THE AREA ESPECIALLY NEAR LGD. OTHERWISE BREEZY TO WINDY CONDITIONS
ARE LIKELY INTO TUESDAY AS WELL. SHOWERS WILL PERSIST AND SOME DRY
AIR WILL TRY AND WORK ITS WAY INTO THE REGION BY TUESDAY AFTERNOON.
HOWEVER THE SHOWERS WILL PERSIST AS A SERIES OF DISTURBANCES ARE
FORECAST TO TRACK ACROSS THE AREA WITH THE LAST ONE EXPECTED ON
THURSDAY. THAN COLDER TEMPS ARE LIKELY FOR THE AREA AND BY FRIDAY A
RIDGE OF HIGH PRESSURE ATTEMPTS TO EXPAND INTO WA/OR WITH IMPROVING
CONDITIONS POSSIBLE.
&&
.AVIATION...LIGHT SNOW AND LOW CLOUDS CONTINUE IN THE COLUMBIA
BASIN...BLUE MOUNTAIN FOOTHILLS AND YAKIMA VALLEY CREATING IFR AND
MVFR CEILINGS AND VISIBILITIES THAT SHOULD LAST INTO THIS AFTERNOON
BEFORE SOME IMPROVEMENT TAKES PLACE. ELSEWHERE...LOW END VFR
CONDITIONS SHOULD BE PREVALENT THROUGH THIS EVENING. A STRONG SYSTEM
WILL MOVE INTO THE REGION THIS EVENING BRINGING A WINTERY MIX OF
SNOW AND FREEZING RAIN BEFORE EVENTUALLY SWITCHING OVER TO RAIN
TOMORROW MORNING AND AFTERNOON. WINDS WILL ALSO PICK UP TONIGHT AND
SURFACE WINDS OF 20 KTS WITH GUSTS TO 35 KTS ARE EXPECTED AT ALL TAF
LOCATIONS EXCEPT KDLS. KYKM WILL SEE WINDS OF 15 KTS WITH GUSTS TO
25 KTS. PERRY
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 29 26 46 37 / 20 20 60 60
ALW 31 28 46 38 / 20 20 60 60
PSC 31 28 44 36 / 10 20 60 60
YKM 29 21 38 32 / 20 60 70 60
HRI 31 24 46 37 / 10 20 60 60
ELN 27 17 31 30 / 20 70 70 60
RDM 32 25 43 39 / 10 30 60 60
LGD 32 27 35 36 / 20 20 70 60
GCD 32 23 39 35 / 20 20 70 60
DLS 32 27 42 35 / 20 60 70 60
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 12 PM PST
SUNDAY FOR ORZ044.
WINTER STORM WARNING FROM 8 PM THIS EVENING TO 4 PM PST SUNDAY
FOR ORZ041.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON
FOR ORZ049.
WA...WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 12 PM PST
SUNDAY FOR WAZ028.
WINTER STORM WARNING FROM 8 PM THIS EVENING TO 4 PM PST SUNDAY
FOR WAZ024-026-027-501-502.
&&
TI:RYG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
88/97/83Hazardous weather outlook, Dec 1, 6:25 AM PST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
625 AM PST SAT DEC 1 2007
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-021415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
625 AM PST SAT DEC 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SNOW
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS,
NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA BASIN OF
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE
BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
LIGHT SNOW SHOWERS WILL PERSIST OVER NORTHEAST OREGON AND SOUTHEAST
WASHINGTON TODAY WITH GENERALLY A TRACE TO LESS THAN AN INCH OF
ACCUMULATION. STEADY ACCUMULATING SNOW WILL DEVELOP TONIGHT FROM
WEST TO EAST ACROSS THE AREA AS ANOTHER STRONG PACIFIC WEATHER
SYSTEM MOVES INTO THE REGION...WITH WARMER MOIST AIR MOVING UP AND
OVER COLD TRAPPED AIR AT THE SURFACE. AS THE ATMOSPHERE WARMS UP THE
SNOW WILL CHANGE OVER TO SLEET AND FREEZING RAIN LATE AT NIGHT...
MAINLY IN THE COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS SOUTHWARD.
NORTH OF THE LOWER COLUMBIA BASIN THE PRECIPITATION WILL REMAIN AS
ALL SNOW THROUGH THE NIGHT. A WINTER STORM WARNING IS NOW IN EFFECT
FOR THE YAKIMA AND KITTITAS VALLEY AS WELL AS THE EAST SLOPES OF THE
CENTRAL AND SOUTHERN WASHINGTON CASCADES AND THE EAST END OF THE
COLUMBIA RIVER GORGE. HEAVY AMOUNTS OF SNOW...SLEET AND FREEZING
RAIN CAN BE EXPECTED IN THESE AREAS DURING THE NEXT COUPLE DAYS.
PLEASE REFER TO NWS PRODUCT PDXWSWPDT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WINTER MIX SUNDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS,
NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA BASIN OF
OREGON, WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF
OREGON, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE
MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM
COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
STRONG WIND SUNDAY AND MONDAY
GRANDE RONDE VALLEY
HEAVY AMOUNTS OF A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WITH
SIGNIFICANT ICE ACCUMULATIONS CAN BE EXPECTED ALONG THE EAST SLOPES
OF THE CENTRAL AND SOUTHERN WASHINGTON CASCADES AS WELL AS THE
YAKIMA AND KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE ON
SUNDAY. ELSEWHERE THE MIXTURE OF WINTER PRECIPITATION WILL CHANGE
OVER TO ALL RAIN BY SUNDAY AFTERNOON WITH TEMPERATURES WARMING INTO
THE 40S TO LOWER 50S.
THERE IS A POTENTIAL FOR STRONG WINDS OVER PORTIONS OF NORTHEAST
OREGON AS HIGHER WINDS ALOFT MIX DOWN TO THE SURFACE DUE TO VERTICAL
MIXING OF THE ATMOSPHERE AND INCREASE SURFACE PRESSURE GRADIENTS. A
HIGH WIND WATCH REMAINS IN EFFECT FOR THE GRANDE RONDE VALLEY FOR
SUNDAY THROUGH MONDAY. STRONG WINDS OF 40 TO 50 MPH WITH GUSTS TO 70
MPH POSSIBLE THERE IN THE GRANDE RONDE VALLEY...ESPECIALLY NEAR LADD
AND PYLES CANYONS. PLEASE REFER TO NWS PRODUCT PDXNPWPDT FOR MORE
DETAILS.
NOT AS COLD AND UNSETTLED WEATHER CONDITIONS ARE EXPECTED FOR MOST
OF THE COMING WEEK AFTER MONDAY WITH PERIODS OF RAIN SHOWERS AND
HIGHER MOUNTAIN SNOW SHOWERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 4:59 AM PST | Winter Storm Warning | PDT | Gilliam, Sherman, Wasco | 35 hr |
| Dec 1, 4:59 AM PST | Winter Weather Advisory | PDT | Morrow, Umatilla | 29 hr |
| Dec 1, 12:37 PM PST | High Wind Warning | PDT | Crook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 4 more | 59 hr |
| Dec 1, 12:37 PM PST | Wind Advisory | PDT | Grant, Jefferson, Morrow, Union, Wasco, Wheeler | 3 days |
Nearby
High Wind Watches in Oregon, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.